Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the use of verapamil?

has anyone heard of the tablet i got from the hospital? verapamil, i got it to slow my heart down and have been on it for 2 years but i always thought that your system would get used to it then it won`t work, just wondered
Sat, 12 Dec 2009
Report Abuse
Question is related to
Drug/Medication
  User's Response
's  Response
verapamil is a great drug for bringing your ticker back to basics. the problem is when the heart beats too fast, it needs to be re-directed. think of it like a vitamin, or a cough drop or the birth control pill: if you don't take it everyday, your body isn't going to leave "you" per say and go find it. take it every day so your brain is happy too.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I take 60mg of Verapamil at 6am, 40mg at 2pm, and 40mg at 10pm. I do not have high blood pressure. I take it because I have an immune system problem that causes anaphylaxis. Apparently my mast cells were using my calcium channels and the calcium channel blocker was like a magic medicine. Today I messed up. I took a nap and when I awoke at 6pm, I was still drowsy and my sleepy brain took the morning dose. So, I took the 40mg at 2pm and another 60mg at 6pm. It is now 8:30pm where I am at. What do I need to do to get back on a regular schedule and is this dosage amount ok?

doctor1 MD

Ok so I ve been diagnosed with gad (October 2016) I ve only had a few bouts with major tachycardia and sinus arrhythmia. Twice triggered by smoking(I quit in October), once while watching an episode of Friends, and now most recently after a self-generated orgasm. I m on fluoxetine but a couple of months ago cut my dose from 10 a day to 10 every other. I was also given propranolol 10 to use as needed for anxiety but when I took one in the morning and one in the evening, it seemed to cause my heart rate to go up and down. So. Recent visit for second opinion Tina cardiologist he says to try Verapamil 180 ER. But I m already lightheaded most of every day. (Diagnosed as anxiety). What should I do? Go back to the 10 a day of Prozac? (As it seems like I m having more lightheaded issues and shaking-and this tachycardia and arrhythmia brought on by masturbation which is completely new) Try Verapamil? Ask for a non-extended release form so I can test it? Try propranolol again? Also, my BP has been high a lot lately. Not sure if anxiety related or not. And I am pretty sensitive to meds.

doctor1 MD

Hi I just swithed from verapamil 240er to 80mg three times a day. I have noticed a rash that starts pimply and then turns to dry skin. I have been using desitin baby cream. Is this a side effect? Do I need to contact my doctor. It seems to be improving. Will it go away as I get used to it?

Recent questions on  Verapamil

doctor1 MD

I was awakened between 2 & 4 am Monday morning with a pain on the back of my head on the lower left side. During the day the pain persisted but it traveled up and down the left side of my head. I took Advil and it only reduced the pain, it did not get rid of the pain. Today the pain exist, but the pain is traveling to different areas of my head. I am 66 years old and I recently joined a gym (I have not exercised since Friday). I am a fair skinned Black women and when I exercise my face becomes very flushed and I usually have a dull headache after leaving the gym. I am on hydrochlorothiazide, verapamil and K-Tab. Your input will be appreciated

doctor1 MD

Im a 39 yo female with migraine headaches that started 1 year ago yesterday. I also developed horner s syndrome with left eyelid drooping, left pupil smaller than right, no sweating on the left side of my face and the left side of my face does not turn red when the rest of my face does. I had multiple scans done to rule out all life threatening causes of the Horner s syndrome. One of my doctors also recommended I have a mammogram. I was then diagnosed with DCIS of the left breast and underwent a mastectomy which was 100% curative. My head/neck pain persists. I m currently taking gabapentin and verapamil to control the pain on a daily basis. Occasionally that is not enough and I have to take maxalt or norco. Occasionally there isn t anything I can do at home and I go to the ED. Any thoughts?

doctor1 MD

I HAVE BEEN TAKING VERAPAMIL HCL 80 MG TABS FOR ABOUT 8 MONTHS NOW 1 AND A HALF TABS IN THE MORNING AND 1 AND A HALF TABS AT NIGHT LATELY I HAVE BEEN ITCHING ALOT I WOKE MYSELF UP A FEW NIGHTS AGO SCRATCHING MY BREAST REALLY HARD NOW MY DR.SAYS I HAVE MASTITIS IN BOTH MY BREASTS COULD THIS BE CAUSED FROM THE VERAPAMIL HCL?

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...I have spinal hyprotopic cardiomyopathy and take verapamil slow release 120mg. Lately I feel slightly dizzy and as though my heart beats to slow around 55 beats per minute. Is this normal and can u get side effects from this drug even when you have been taking it for a couple of years?

doctor1 MD

My mother is 74 y/o with afib., which she was diagnosed with about 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have cardiac...

doctor1 MD

Hi, I'm a 32 male, i have a unilateral headache that is constant for around two weeks on my left side. My GP has checked the back of my eyes and field of vision. I have tried all types of pain relief paracetamol , neurofen and my doc prescribed...

doctor1 MD

My husband is in good health with annual check-ups. He had (3) Heart Stints in 2009 and continues to take Verapamil 180 mg to control an irregular heart beat, with no problems. He had a prostrate reduction in 2011, no cancer and no problems since....